Alert archive / Nebraska / Flash Flood Warnings in 2001

Flash Flood Warning 6, NWS Omaha, NE

June 14, 2001Saline County, Seward County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 1:31 AM CDT for Saline County, Seward County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 1:31 AM CDT (06:31 UTC)
Expired
Jun 14, 2001, 4:30 AM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4371 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
2.5
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 140636
FFWOMA
NEC151-159-140930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
131 AM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN SOUTHEAST NEBRASKA
  SEWARD COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 430 AM CDT

* AT 125 AM CDT...THE PUBLIC REPORTED VERY HEAVY RAIN AT MILFORD AND 
NEAR DORCHESTER.  BETWEEN ONE TO OVER TWO INCHES OF RAIN HAS FALLEN 
FROM STORMS DURING THE PAST HOUR.      

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY AND MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OMAHA.

LAT...LON 4094 9732 4041 9732 4043 9695 4095 9696

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:10 PM CDT, 10 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 3:10 PM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
310 PM CDT WED JUN 13 2001

FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN
POTENTIAL.  ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR
SYS AND AVN APPEARS TO BE A LTL TOO FAST.  WL GENERALLY GO WITH THE
ETA/MESOETA.

SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT
ENTERING OAX EXTREME NW COUNTIES W OF OFK.  BEST LOW LVL CONVERGENCE
AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR
AND SERN SD.  WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS
EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX.  WL
PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES
AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR
ZONE ISSUANCE TIME.  WITH UPR LOW TO OUR W NOT MOVG EWD MUCH
OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY
FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE
SFC FNTS BY MORNING.  AS 45-70 850 MB JET...SPEED DEPENDS ON
MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR
SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN
ZONES.  SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR
CNTRL NEBR.  ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL
REFRAIN FM FLASH FLOOD WATCH ATTM.  FAR SERN ZONES RMN THE FARTHEST
REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST
THERE BUT STILL ABV FWC NUMBERS.  RAISED LOWS A TOUCH A FEW AREAS.

WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN
CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE.  WL ADJUST
FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE.  SOME COOLER
AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH
SUNSHINE TO ALLOW READINGS TO REACH FWC.  WITH AVN TOO FAST MAV
TEMPS LOOK TOO COOL.

WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED
POPS.  FRI LOOKS DRY.  TEMPS THU NGT MAYBE A LTL BLO FWC.  FOR
FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES
SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM
SURPASSING GUID.

.OMA...NONE.
POLLACK

In the hours before

Local storm report, Jun 13, 8:25 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY STORM
                                          SPOTTER.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY STORM
                                          SPOTTER.

0744 PM    3 SSW SEWARD              NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    4 W WEST PT               NE    MPH TSTM GUST
06/13/01   CUMING                         FUNNEL CLOUD. REPORTED
                                          BY STORM SPOTTER.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                 S   NE   TORNADO
06/13/01   SEWARD                         REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Jun 13, 9:05 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY STORM
                                          SPOTTER.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY STORM
                                          SPOTTER.

0744 PM    3 SSW SEWARD              NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY
                                          OFgF-DUTY NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Jun 13, 9:50 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    6 S SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    8 E SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    WISNER                    NE   1.75 INCH HAIL
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0815 PM    1 W MALCOLM               NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    WISNER                    NE   WIND DAMAGE
06/13/01   CUMING                         TREE DAMAGE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0935 PM    REYNOLDS                  dNE   100 MPH TSTM GUST
06/13/01   JEFFERSON                      REPORTED BY EMERGENCY
                                          MANAGEMENT

MILLER
Local storm report, Jun 14, 1:28 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0744 PM    2 SW SEWARD               NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORT OF LARGE
                                          TORNADO. REPORTED BY
                                          FIRE AND RESCUE.

0803 PM    4 NE LITTLE SIOUX         IA   60 MPH TSTM GUST
06/13/01   HARRISON                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0830 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0842 PM    2 W AGNEW                 NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED AT
                                          INTERSECTION OF NW
                                          140TH AND ASHLAND ROAD.

0855 PM    WESTON                    NE   TORNADO
06/13/01   SAUNDERS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          BRIEF TOUCHDOWN.

0915 PM    WESTERN                   NE   1 INCH HAIL
06/13/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    6 NNW WHITING             IA   TORNADO
06/13/01   MONONA                         REPORTED BY PUBLIC.

0951 PM    1 NW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0957 PM    3 N CORDOVA               NE   TORNADO
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1000 PM    7 NW FAIRBURY             NE   1.5 INCH HAIL
06/13/01   JEFFERSON                      REPORTED BY PUBLIC.

1020 PM    AMES                      NE   1.75 INCH HAIL
06/13/01   DODGE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1020 PM    WESTERN                   NE   .75 INCH HAIL
06/13/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1020 PM    3 W MORSE BLUFF           NE   .75 INCH HAIL
06/13/01   SAUNDERS                       REPORTED BY PUBLIC.

1025 PM    SOLDIER                   IA   WIND DAMAGE
06/13/01   MONONA                         3 INCH  TREE LIMBS
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    1 S CORDOVA               NE   1 INCH HAIL
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1039 PM    1 SW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED 2 TORNADOES

1150 PM    BEEMER                    NE   FLOOD
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          WATER OVER SW SIDE OF
                                          HWY 275

1218 AM    FRIEND                    NE   1 INCH HAIL
06/14/01   SALINE                         REPORTED BY LAW
                                          ENFO'RCEMENT OFFICIAL.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:08 PM CDTTornado WarningOAXColfax22 min
Jun 13, 7:08 PM CDTTornado WarningOAXCuming37 min
Jun 13, 7:24 PM CDTTornado WarningOAXSeward36 min
Jun 13, 7:27 PM CDTTornado WarningOAXThurston, Wayne33 min
Jun 13, 7:42 PM CDTTornado WarningOAXCuming48 min
Jun 13, 7:48 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge27 min
Jun 13, 8:00 PM CDTTornado WarningOAXSeward45 min
Jun 13, 8:17 PM CDTTornado WarningOAXButler, Lancaster, Saunders, Seward43 min
Jun 13, 8:26 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne34 min
Jun 13, 8:44 PM CDTTornado WarningOAXCuming31 min
Jun 13, 8:49 PM CDTSevere Thunderstorm WarningOAXButler31 min
Jun 13, 8:58 PM CDTTornado WarningOAXSaunders32 min
Jun 13, 8:59 PM CDTTornado WarningOAXJefferson46 min
Jun 13, 9:04 PM CDTSevere Thunderstorm WarningOAXThurston26 min
Jun 13, 9:09 PM CDTSevere Thunderstorm WarningOAXSeward21 min
Jun 13, 9:13 PM CDTSevere Thunderstorm WarningOAXColfax32 min
Jun 13, 9:18 PM CDTSevere Thunderstorm WarningOAXButler27 min
Jun 13, 9:27 PM CDTTornado WarningOAXDodge, Douglas, Saunders33 min
Jun 13, 9:27 PM CDTTornado WarningOAXWashington33 min
Jun 13, 9:39 PM CDTTornado WarningOAXJefferson51 min
Jun 13, 10:03 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders42 min
Jun 13, 10:10 PM CDTSevere Thunderstorm WarningOAXSeward35 min
Jun 13, 10:28 PM CDTTornado WarningOAXJefferson, Saline32 min
Jun 13, 10:48 PM CDTSevere Thunderstorm WarningOAXBurt42 min
Jun 13, 10:59 PM CDTTornado WarningOAXJefferson, Saline46 min
Jun 13, 11:45 PM CDTSevere Thunderstorm WarningOAXSaline, Seward45 min
Jun 14, 12:04 AM CDTFlash Flood WarningOAXCuming6 hr
Jun 14, 12:19 AM CDTSevere Thunderstorm WarningOAXLancaster, Saunders26 min
Jun 14, 12:30 AM CDTSevere Thunderstorm WarningOAXSeward30 min
Jun 14, 12:32 AM CDTSevere Thunderstorm WarningOAXSaline28 min
Jun 14, 1:27 AM CDTSevere Thunderstorm WarningOAXSaline33 min
Jun 14, 1:40 AM CDTFlash Flood WarningOAXWashington3 hr
Jun 14, 1:57 AM CDTSevere Thunderstorm WarningOAXLancaster33 min
Jun 14, 2:39 AM CDTFlash Flood WarningOAXJefferson3 hr
Jun 14, 4:25 AM CDTFlash Flood WarningOAXSaline, Seward4 hr
Jun 14, 6:25 AM CDTFlash Flood WarningOAXNemaha, Richardson4 hr

Nearby

Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.